Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 26, NWS Flagstaff, AZ

July 29, 2007Coconino County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Jul 29, 2007, 1:13 PM MST for Coconino County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2007, 1:13 PM MST (20:13 UTC)
Expired
Jul 29, 2007, 3:15 PM MST
In force
2 hr
Issued by
NWS Flagstaff, AZ
Area
Whole counties

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KFGZ 292013
FFWFGZ
AZC005-292215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
113 PM MST SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...

* UNTIL 315 PM MST

* AT 105 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER PORTIONS OF EAST CENTRAL
  COCONINO COUNTY...MOVING SLOWLY TOWARD THE SOUTHWEST. THE HEAVIEST
  RAIN IS LOCATED ALONG HIGHWAY 264 FROM THE NAVAJO COUNTY LINE...WEST
  TO NEAR MILEPOST 330. AREAS NORTH OF HIGHWAY 264 RECEIVED VERY 
  HEAVY RAIN BETWEEN NOON AND 100 PM MST. RAINFALL RATES NEAR 2 INCHES
  OVER A 30 MINUTE PERIOD ARE LIKELY WITH THESE STORMS.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3582 11121 3583 11075 3637 11075 3637 11088

$$
JJ
2 follow-up statements
000 
WGUS75 KFGZ 292157
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
254 PM MST SUN JUL 29 2007

AZC005-292215-
COCONINO AZ-
254 PM MST SUN JUL 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR EAST
CENTRAL COCONINO COUNTY...

AT 254 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE RAIN OVER THE WARNED AREA. WHILE THE HEAVIEST RAIN 
HAS ENDED...FLASH FLOODING IN AREAS SOUTH OF COW SPRINGS AND ALONG 
HIGHWAY 264 SOUTHEAST OF TUBA CITY BETWEEN MILEPOSTS 335 AND 360 IS 
STILL LIKELY. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3582 11121 3583 11075 3637 11075 3637 11088

$$

KD
000 
WGUS75 KFGZ 292218
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
314 PM MST SUN JUL 29 2007

AZC005-292223-
COCONINO AZ-
314 PM MST SUN JUL 29 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM MST FOR EAST CENTRAL
COCONINO COUNTY...

AT 314 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT ONLY LIGHT RAIN IS CONTINUING OVER THE PREVIOUSLY WARNED AREA. 
SIGNIFICANT FLOODING IS NO LONGER ANTICIPATED FOR THE AREAS SOUTH OF 
COW SPRINGS AND ALONG HIGHWAY 264 SOUTHEAST OF TUBA CITY. IN THE 
EVENT THAT WATER OF UNKNOWN DEPTH STILL COVERS ANY LOCAL 
ROADWAYS...DO NOT DRIVE FURTHER AS THE WATER MAY BE TOO DEEP TO 
ALLOW YOUR CAR TO CROSS SAFELY. 

LAT...LON 3582 11121 3583 11075 3637 11075 3637 11088

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 9:20 AM MST, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 29, 9:20 AM MST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
920 AM MST SUN JUL 29 2007

.SYNOPSIS...A LOW PRESSURE DISTURBANCE OVER NEW MEXICO WILL DRIFT
WESTWARD AND APPROACH ARIZONA TODAY AND MONDAY. THE COMBINATION OF
THIS SYSTEM AND THE CONTINUED PRESENCE OF A VERY MOIST AND UNSTABLE
AIR MASS WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS...SOME
PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN ARIZONA TODAY AND
MONDAY.

&&

.DISCUSSION...DEEP MONSOONAL MOISTURE AND AN UNSTABLE AIR MASS
REMAIN IN PLACE ACROSS THE NORTHLAND THIS MORNING. AN INVERTED
TROUGH JUST TO OUR EAST WILL LIKELY ENABLE WEAK SHORTWAVE
DISTURBANCES TO ADVECT INTO EASTERN AZ LATER TODAY...FURTHER FUELING
THE POTENTIAL FOR ENHANCED CONVECTION IN THAT AREA THROUGH THE
AFTERNOON AND EVENING HOURS. WITH ADDITIONAL LOCALLY HEAVY RAINS
ANTICIPATED AND MANY LOCATIONS ALREADY HAVING HEAVILY SATURATED
SOILS...INCLUDING MUCH OF THE LITTLE COLORADO RIVER VALLEY...IT IS
LIKELY THAT THE GREATEST WEATHER THREAT TODAY WILL BE AREAS WITH
FLOODING ISSUES. AS SUCH...A FLASH FLOOD WATCH REMAINS IN EFFECTS
FOR NORTHERN ARIZONA UNTIL LATE THIS EVENING.

BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS
THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE
REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK.

KD

&&

.AVIATION... FOR THE 18Z PACKAGE...SCATTERED TO NUMEROUS
THUNDERSTORMS WILL DEVELOP BY EARLY THIS AFTERNOON AND LAST INTO THE
EVENING HOURS WITH SCATTERED MVFR CONDITIONS TO ISOLD IFR CONDITIONS
IN THE STRONGER STORMS. AWAY FROM STORMS...EXPECT AREAS WITH
CEILINGS OF 5-9 KFT AGL. DECREASING STORM COVERAGE AND RISING
CEILINGS WILL DEVELOP AFTER 05Z AND CONTINUE THROUGH MONDAY MORNING.
A FEW LIGHT SHOWERS WILL STILL BE POSSIBLE. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALL ZONES
AZZ004>018-037>040 FROM 10 AM MST THIS MORNING UNTIL 10 PM MST THIS
EVENING.

&&
Hazardous weather outlook, Jul 29, 9:50 AM MST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
950 AM MST SUN JUL 29 2007

AZZ004>018-037>040-300700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
950 AM MST SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN
ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN
DEVELOP ACROSS THE NORTHLAND BY THE LATE MORNING AND EARLY AFTERNOON
HOURS. WITH THE ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY
LOCATIONS ALREADY HAVING HEAVILY SATURATED SOILS...INCLUDING MUCH OF
THE LITTLE COLORADO RIVER VALLEY...IT IS LIKELY THAT THE GREATEST
WEATHER THREAT TODAY WILL BE AREAS WITH FLOODING ISSUES. AS SUCH...A
FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM MST THIS EVENING FOR ALL
OF APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI
COUNTIES.

A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN A
HALF INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:01 PM MSTFlash Flood WarningFGZYavapai119 min
Jul 28, 5:20 PM MSTSevere Thunderstorm WarningFGZYavapai25 min
Jul 28, 5:25 PM MSTFlash Flood WarningFGZYavapai110 min
Jul 28, 5:51 PM MSTSevere Thunderstorm WarningFGZYavapai24 min
Jul 28, 6:05 PM MSTFlash Flood WarningFGZYavapai85 min
Jul 28, 7:21 PM MSTFlash Flood WarningFGZYavapai114 min
Jul 29, 5:30 AM MSTFlash Flood WatchFGZApache, Coconino, Gila, Navajo, Yavapai17 hr
Jul 29, 1:47 PM MSTSevere Thunderstorm WarningFGZCoconino28 min
Jul 29, 2:25 PM MSTSevere Thunderstorm WarningFGZYavapai35 min
Jul 29, 3:20 PM MSTFlash Flood WarningFGZYavapai85 min
Jul 29, 4:18 PM MSTFlash Flood WarningFGZCoconino117 min
Jul 29, 4:32 PM MSTSevere Thunderstorm WarningFGZNavajo28 min

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.